Alert archive / Nebraska / Flash Flood Warnings in 2015
Flash Flood Warning 15, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 23, 2015, 12:32 PM CDT for Jefferson County, Nebraska. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2015, 12:32 PM CDT (17:32 UTC)
- Expired
- Jun 23, 2015, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, NE
The radar
The Grand Island radar (KUEX), 107 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 12:53 PM CDT | HEAVY RAIN 2.63 | Fairbury, NE | CRYSTAL SPRINGS CAMPGROUND. |
| Jun 23, 1:30 PM CDT | HEAVY RAIN 3 | 5 S Fairbury, NE | RAINFALL SINCE 1030 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
296
WGUS53 KOAX 231732
FFWOAX
NEC095-232030-
/O.NEW.KOAX.FF.W.0015.150623T1732Z-150623T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1232 PM CDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN JEFFERSON COUNTY IN SOUTHEASTERN NEBRASKA...
* UNTIL 330 PM CDT
* AT 1232 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FAIRBURY...ENDICOTT...JANSEN...STEELE CITY...CAMP JEFFERSON...ROCK
CREEK STATION STATE HISTORICAL PARK...CRYSTAL SPRINGS CAMPGROUND
AND BUCKLEY CREEK RECREATIONAL AREA.
THIS INCLUDES HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 141 AND
157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4008 9737 4022 9737 4021 9726 4020 9708
4009 9695 4001 9703
$$
PEARSON3 follow-up statements
495
WGUS73 KOAX 231833
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
133 PM CDT TUE JUN 23 2015
NEC095-232030-
/O.CON.KOAX.FF.W.0015.000000T0000Z-150623T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON NE-
133 PM CDT TUE JUN 23 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
SOUTHERN JEFFERSON COUNTY...
AT 131 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING
IS ALREADY ONGOING. ALONG HIGHWAY 136 JUST WEST OF THE
JEFFERSON/THAYER COUNTY LINE...WATER WAS REPORTED OVER THE ROAD.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FAIRBURY...ENDICOTT...JANSEN...STEELE CITY...CAMP JEFFERSON...ROCK
CREEK STATION STATE HISTORICAL PARK...CRYSTAL SPRINGS CAMPGROUND AND
BUCKLEY CREEK RECREATIONAL AREA.
THIS INCLUDES HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 141 AND
157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4008 9737 4022 9737 4021 9726 4020 9708
4009 9695 4001 9703
$$
PEARSON870
WGUS73 KOAX 231938
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
238 PM CDT TUE JUN 23 2015
NEC095-232030-
/O.CON.KOAX.FF.W.0015.000000T0000Z-150623T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON NE-
238 PM CDT TUE JUN 23 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
SOUTHERN JEFFERSON COUNTY...
AT 234 PM CDT...DOPPLER RADAR INDICATED THAT THE HEAVY RAINS HAVE
MOVED WELL EAST OF JEFFERSON COUNTY. DRAINAGE SYSTEMS AROUND THE
COUNTY ARE STILL CATCHING UP WITH THE HEAVY RAIN...THUS THE FLASH
FLOOD WARNING WILL REMAIN IN EFFECT. OTHER THAN THE WATER REPORTED
OVER HIGHWAY 136 NEAR THE JEFFERSON/THAYER COUNTY LINE...THERE HAVE
NOT BEEN ANY OTHER REPORTS OF WATER OVER ROADS.
SOME LOCATIONS THAT COULD BE EXPERIENCE FLOODING INCLUDE...
FAIRBURY...ENDICOTT...JANSEN...STEELE CITY...CAMP JEFFERSON...ROCK
CREEK STATION STATE HISTORICAL PARK...CRYSTAL SPRINGS CAMPGROUND AND
BUCKLEY CREEK RECREATIONAL AREA.
THIS INCLUDES HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 141 AND
157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. PLEASE
PEOPLE EXERCISE CAUTION AND DO NOT DRIVE INTO FLOODWATERS.
&&
LAT...LON 4008 9737 4022 9737 4021 9726 4020 9708
4009 9695 4001 9703
$$
PEARSON806
WGUS73 KOAX 232027
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
327 PM CDT TUE JUN 23 2015
NEC095-232037-
/O.EXP.KOAX.FF.W.0015.000000T0000Z-150623T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON NE-
327 PM CDT TUE JUN 23 2015
...THE FLASH FLOOD WARNING FOR SOUTHERN JEFFERSON COUNTY WILL EXPIRE
AT 330 PM CDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 4008 9737 4022 9737 4021 9726 4020 9708
4009 9695 4001 9703
$$
PEARSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 12:25 PM CDT, 7 minutes earlier.
Area forecast discussion, Jun 23, 12:25 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1225 PM CDT TUE JUN 23 2015 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 250 AM CDT TUE JUN 23 2015 HIGH PRESSURE WAS CENTERED OVER NORTH CENTRAL NEBRASKA AT 07Z WITH SURFACE COLD FRONT LOCATED FROM NORTHEAST MISSOURI INTO FAR SOUTHERN KANSAS. THE HIGH WILL DRIFT EAST TODAY WITH FRONT OVER KANSAS LIFTING NORTH AS A WARM FRONT. MODELS SHOW SOME CHANCE OF ELEVATED CONVECTION DEVELOPING AHEAD OF THE WARM FRONT AND SPREADING INTO SOUTHEAST NEBRASKA BY EARLY AFTERNOON WITH MORE WIDESPREAD THUNDERSTORMS BY LATE TONIGHT AS LOW LEVEL JET INTENSIFIES WITH INCREASING WARM ADVECTION OVER THE AREA. CHANCE OF STORMS WILL EXTEND INTO WEDNESDAY AS BOUNDARY REMAINS ACROSS THE FORECAST AREA FOR MUCH OF THE DAY. A CONTINUED CHANCE OF STORMS WILL REMAIN ACROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY WITH INITIAL FOCUS OVER NORTHERN PARTS OF THE AREA WHICH MODELS HAVE NORTH OF THE BOUNDARY INITIALLY. FRONT THEN SAGS SOUTH LATE WEDNESDAY NIGHT INTO THURSDAY WITH STORM CHANCES ALSO MOVING SOUTH WITH THE BOUNDARY DURING THIS TIME. TIMING OF VARIOUS CONVECTIVE EVENTS WILL BE PRIMARY FORECAST CONCERN AND DEPENDENT ON RESOLUTION OF SHORT WAVE ENERGY COMING ACROSS THE REGION IN FAST WESTERLY FLOW ALOFT. .LONG TERM...(THURSDAY NIGHT THROUGH MONDAY) ISSUED AT 250 AM CDT TUE JUN 23 2015 UPPER PATTERN IN TRANSITION BY THE START OF THE PERIOD WITH FLOW BECOMING MORE AMPLIFIED AS RIDGE BUILDS OVER THE WESTERN CONUS. FORECAST AREA STAYS UNDER NORTHERLY FLOW DURING THE PERIOD WITH OFF AND ON CHANCE OF THUNDERSTORMS DEPENDENT ON HOW WELL MODELS HANDLE WEAK ENERGY MOVING THROUGH THE FLOW. AREA SHOULD ALSO SEE TEMPERATURES ON THE MILD SIDE DURING THIS TIME AS A RESULT. && .AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 1223 PM CDT TUE JUN 23 2015 VFR CONDITIONS ARE EXPECTED THROUGH THE TAF CYCLE. ONGOING STORMS IN SOUTHEAST NEB SHOULD REMAIN SOUTH OF KLNK. LATER TONIGHT...SHOWERS AND POTENTIALLY EMBEDDED THUNDERSTORMS MAY DEVELOP NEAR KOMA. FOR NOW...HAVE INCLUDED A TEMPO GROUP FOR SHOWERS DURING THE MOST LIKELY TIME WINDOW...BUT THIS CERTAINLY WILL NEED REFINEMENT AS EVOLUTION BECOMES MORE CLEAR. OUTSIDE OF ANY HEAVY SHOWERS...CEILINGS SHOULD REMAIN IN VFR RANGE AND MOSTLY ABOVE 10KFT. WINDS WILL BE LIGHT OUT OF THE EAST TO SOUTHEAST. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...FOBERT LONG TERM...FOBERT AVIATION...MAYES
Hazardous weather outlook, Jun 23, 12:02 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1202 PM CDT TUE JUN 23 2015 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-240715- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1202 PM CDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST NEBRASKA THROUGH THE AFTERNOON. THESE STORMS WILL BE CAPABLE OF VERY LARGE HAIL AS WELL AS DAMAGING WINDS. ADDITIONAL STORMS WILL DEVELOP LATE TONIGHT ACROSS THE AREA. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL REMAIN POSSIBLE FROM WEDNESDAY INTO THURSDAY AS A WARM FRONT STALLS ACROSS THE AREA BEFORE MOVING SOUTH AGAIN WEDNESDAY NIGHT AND THURSDAY. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. MORE THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. PEARSON
In the hours before
Local storm report, Jun 23, 11:26 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1126 AM CDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL 6 W FAIRBURY 40.14N 97.29W
06/23/2015 M1.00 INCH JEFFERSON NE TRAINED SPOTTER
&&
KGROSSLocal storm report, Jun 23, 11:31 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1131 AM CDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM HAIL 6 W FAIRBURY 40.14N 97.29W
06/23/2015 M1.25 INCH JEFFERSON NE TRAINED SPOTTER
&&
KGROSSLocal storm report, Jun 23, 11:32 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1132 AM CDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM HAIL 1 W REYNOLDS 40.06N 97.35W
06/23/2015 E1.00 INCH JEFFERSON NE TRAINED SPOTTER
&&
PEARSONLocal storm report, Jun 23, 11:41 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1141 AM CDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL FAIRBURY 40.14N 97.18W
06/23/2015 M1.50 INCH JEFFERSON NE EMERGENCY MNGR
&&
KGROSSSpecial weather statement, Jun 23, 12:00 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1200 PM CDT TUE JUN 23 2015
NEZ092-093-231745-
RICHARDSON NE-PAWNEE NE-
1200 PM CDT TUE JUN 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RICHARDSON AND
SOUTHEASTERN PAWNEE COUNTIES UNTIL 1245 PM CDT...
AT 1200 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR TABLE ROCK...OR 20 MILES NORTH OF SENECA...MOVING EAST AT 40
MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PAWNEE CITY...HUMBOLDT...TABLE ROCK...DU BOIS AND CAMP CORNHUSKER.
THIS INCLUDES HIGHWAY 75 IN NEBRASKA NEAR MILE MARKER 14.
LAT...LON 4007 9620 4020 9619 4020 9582 4000 9587
4000 9602
TIME...MOT...LOC 1700Z 281DEG 34KT 4013 9609
KGLocal storm report, Jun 23, 12:25 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1225 PM CDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM HAIL 4 NE REYNOLDS 40.10N 97.28W
06/23/2015 E1.75 INCH JEFFERSON NE PUBLIC
&&
PEARSONThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:16 AM CDT | Special Weather Statement | OAX | Pawnee | 29 min |
| Jun 23, 10:26 AM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 34 min |
| Jun 23, 10:46 AM CDT | Special Weather Statement | OAX | Jefferson | 44 min |
| Jun 23, 10:48 AM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 27 min |
| Jun 23, 11:19 AM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 41 min |
| Jun 23, 11:59 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 46 min |
| Jun 23, 12:00 PM CDT | Special Weather Statement | OAX | Pawnee | 45 min |
| Jun 23, 12:14 PM CDT | Areal Flood Advisory | OAX | Gage, Jefferson | 2 hr |
| Jun 23, 12:42 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 48 min |
| Jun 23, 1:31 PM CDT | Special Weather Statement | OAX | Gage, Jefferson, Johnson, Pawnee, Saline | 44 min |
| Jun 23, 2:19 PM CDT | Special Weather Statement | OAX | Gage, Johnson, Pawnee, Saline | 41 min |
Nearby
Flash Flood Warnings in Nebraska, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.